MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX® ENDOTRACHEAL TUBE; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO CONNECTOR)

SMITHS MEDICAL ASD; INC. PORTEX® ENDOTRACHEAL TUBE; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO CONNECTOR)
Catalog Number 198-39L
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
Information was received indicating that the orientation port of a smiths medical portex® endotracheal tube was noted to be inclined more sharply.There were no reported adverse effects.
 
Additional Manufacturer Narrative
Three portex endotracheal tubes were returned for analysis; one returned in used condition without original packaging; one returned in used conditions with its original open packaging; one returned in new condition with its original closed packaging.Upon visual exam the two used samples were received without the stylet inserted, the new sample was received with the stylet inserted; no discrepancies were observed with the tip.The two returned used products were tested inside a plastic bag with a gauge and verified with the mandrel that was used in the procedure for bend and round tip operation, the new sample was tested without the plastic bag; no discrepancies were found.Relevant documents were reviewed and deemed adequate.An audit of the production floor was performed with no discrepancies noted.Operations were reviewed: training records of the operators that perform the bend and round tip operation were reviewed, training records of the operators that perform the stylet end form bent tube operation were reviewed, bend and round tip operation was reviewed, and stylet end form bent tube operation was reviewed; noting no discrepancies.The bend and round tip operation was audited during thirty two (32) units; the bend and round tip operation was performed according to the test method stated in the manufacturing procedure; no discrepancies in the orientation of the tube were detected during the thirty two (32) units tested.Based on the evidence, the root cause is unknown as the complaint is not confirmed.

Brand Name
PORTEX® ENDOTRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key7799659
Report Number3012307300-2018-03521
Device Sequence Number18878534
Product Code CBI
UDI-Device Identifier15019315058639
UDI-Public15019315058639
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K953483
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/12/2019
Device Catalogue Number198-39L
Device Lot Number3261633
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2018
Supplement Date Received by Manufacturer10/01/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1